Alert archive / Oklahoma / Dense Fog Advisories in 2021
Dense Fog Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this dense fog advisory at Feb 26, 2021, 9:32 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 27, 2021, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 9:32 PM CST (03:32 UTC)
- In effect from
- Feb 27, 2021, 12:00 AM CST
- Expired
- Feb 27, 2021, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS74 KTSA 270332 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 932 PM CST Fri Feb 26 2021 ARZ001-002-010-011-019-020-029-OKZ069-072-076-271400- /O.NEW.KTSA.FG.Y.0002.210227T0600Z-210227T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Adair-Sequoyah-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Stilwell, Sallisaw, and Poteau 932 PM CST Fri Feb 26 2021 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 8 AM CST SATURDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...In Oklahoma, Adair, Sequoyah and Le Flore Counties. In Arkansas, Benton, Carroll, Washington AR, Madison, Crawford, Franklin and Sebastian Counties. * WHEN...Until 8 AM CST Saturday. * IMPACTS...Visibilities are expected to be reduced to less than one quarter mile by the dense fog, creating hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
070 WWUS74 KTSA 270634 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1234 AM CST Sat Feb 27 2021 OKZ049-053>068-070-071-073>075-271600- /O.EXB.KTSA.FG.Y.0002.000000T0000Z-210227T1600Z/ Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Muskogee-McIntosh-Pittsburg-Haskell-Latimer- Including the cities of Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, McAlester, Stigler, and Wilburton 1234 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...Until 10 AM CST this morning. * IMPACTS...Visibilities are expected to be reduced to a quarter mile or less by the dense fog in spots, creating hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ ARZ001-002-010-011-019-020-029-OKZ069-072-076-271600- /O.EXT.KTSA.FG.Y.0002.000000T0000Z-210227T1600Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Adair-Sequoyah-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Stilwell, Sallisaw, and Poteau 1234 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Far eastern Oklahoma, west central and northwest Arkansas. * WHEN...Until 10 AM CST this morning. * IMPACTS...Visibilities are expected to be reduced to quarter mile or less by the dense fog in spots, creating hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
585 WWUS74 KTSA 271558 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 958 AM CST Sat Feb 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271700- /O.EXP.KTSA.FG.Y.0002.000000T0000Z-210227T1600Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 958 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... Visibilities have greatly improved across most of eastern Oklahoma and northwest Arkansas this morning. Therefore, the dense fog advisory will be allowed to expire. Some patchy dense fog however may linger the rest of the morning across parts of northwest Arkansas. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this dense fog advisory went out at Feb 26, 5:46 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 26, 5:46 PM CST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 546 PM CST Fri Feb 26 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR to IFR conditions will deteriorate to IFR to LIFR overnight in low ceilings and some fog. Some of the fog may become dense if partial clearing can occur, but confidence in this is low. South to southeast winds will increase mixing Saturday morning, resulting in VFR conditions by mid to late morning. A few showers and thunderstorms may develop by late afternoon, but the higher chances will be just beyond this forecast period. && .PREV DISCUSSION... /Issued 215 PM CST Fri Feb 26 2021/ DISCUSSION... Widespread post-frontal clouds have resulted in a rather cool day across the region, with most locations still in the 40s. With dewpoint depressions currently running in the single digits, will likely see some fog development overnight as skies partially clear. Have broadbrushed areas of fog for now, but could certainly see some patchy dense fog as well. The surface boundary draped across northern LA into southeast TX will lift north on Saturday, with surface dewpoints rebounding into the mid/upper 50s across southeast OK/western AR. WAA/layered isentropic lift will result in increasing showers and a few storms by later afternoon and into the evening hours. With increasing 0-6km shear and MUCAPES peaking around 750-1000 J/KG by Saturday evening, a few elevated hailers will be possible. A low-end severe weather threat could persist into Sunday morning across the southeastern portions of the forecast area as the cold front eventually sweeps south. Timing differences noted with closed upper low early next week, with the GFS weaker and faster than the ECMWF. Will stay with a blended solution for now (with a nod to the slower ECMWF/UKMET), with rain chances returning later Monday into Tuesday. ECMWF solution would support a small chance of a wintry mix late Monday night/early Tuesday for northwest AR as the upper low moves directly overhead. Milder weather returns for mid-week, with rain chances returning Wednesday night into Thursday ahead of the next upper system. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....05
Hazardous weather outlook, Feb 26, 5:14 PM CST, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 514 PM CST Fri Feb 26 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 PM CST Fri Feb 26 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. POOR VISIBILITY. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After Midnight. DISCUSSION... Areas of fog will be possible across eastern Oklahoma and northwest Arkansas overnight tonight. There is potential for patchy areas of dense fog to develop with visibility less than one mile at times. Conditions should begin to improve mid to late morning Saturday as southerly winds increase. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms are likely to develop across southeast Oklahoma Saturday afternoon and spread across eastern Oklahoma and northwest Arkansas through the evening hours Saturday. Additional shower and thunderstorm chances are forecast Saturday night into Sunday morning as a cold front pushes through the region. Increasing instability ahead of the front will allow for a limited severe potential with large hail and to a lesser extent locally damaging wind. The greater severe potential looks to be through the late evening hours across southeast Oklahoma into western Arkansas and then weaken after midnight Saturday night. Precipitation looks to taper off from northwest to southeast Sunday afternoon and evening. Ahead of the cold front, breezy southerly winds and drier conditions across northeast Oklahoma will allow for limited fire weather dangers to be possible Saturday afternoon. Once the front moves through Sunday, additional limited fire weather dangers will be possible for northeast Oklahoma, especially locations that receive little rainfall. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:19 PM CST | Special Weather Statement | TSA | LeFlore | 26 min |
| Feb 27, 4:15 PM CST | Special Weather Statement | TSA | Sequoyah | 30 min |
| Feb 27, 4:45 PM CST | Special Weather Statement | TSA | Adair | 30 min |
Nearby
Dense Fog Advisories in Oklahoma, 2021Dense Fog Advisories in Arkansas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.